Couldn't find what you looking for?

TRY OUR SEARCH!

Unfortunately, whenit comes to antidepressants, the vast majority of people does not even know andis not aware of the fact that they have a strong tendency to make one add on pounds much faster than it is usually the case, which is why unwanted weight gain is one of those highly unwanted side-effects of an anti-depressant based therapy. This has become quite a serious issue due to the factthat in the most recent decades the use of prescription drugs for the purposeof treating such conditions as depression, as well as instances of seizures andnumerous sleep related disorders and complications, increased to an extremelylarge extent.

Medication drivenweight-gain

Once a person beginshis/her therapy based on anti-depressives, he/she could find him/herself sufferingfrom two distinct weight increase varieties:

Returnof weight that was once shed as a direct consequence of anxiety or depression, whichis even regarded as an upside and indicator of good health restored again.Additionalweight added on prior to the beginning of anxiety and/or depression, which isconsidered to be quite a downside and a side-effect of a medication being takenas a part of the treatment therapy.

According to theresults of a number of most recently performed research studies, those mostfrequent causes that underlie excessive weight buildups are the following:

evidentincrease in the person’s need for sweets,too-strong an appetite (possibledirect consequences of blockage of histamine receptors),alterations in the mannerin which the person’s body accumulates and stores fat (induced by the change inbrain chemical balance in hypothalamus), improper burning of calories (direct consequenceof too much inactivity and passivity),improvement in the underlying disorderwhich was responsible for the decrease in one’s body weight (e.g. depression).

Medications andweight gain

In order to avoidthis side effect, what a person should do is the following:

Consult a doctor on this matter and inform about thepossible benefits of performing a blood test, since this could serve as a telltale sign of the effect of a lower dosage of the antidepressant the persontakes.Comeclean with all the concerns you have, consulting your doctor on those mostbeneficial and effective treatment alternatives.Oneshould find an exercise program that suits him/her the best and adhere to it,on regular basis, of course.

To sum it all up,there are anti-depressives that are actually safe in terms of weight-gain,i.e. they do not initiate it. Another concern, however, is that they may not bequite as effective for treating depression as thought in the beginning. In thiscase, a person should consult his/her doctor on other more effectivealternatives.

Your thoughts on this

User avatar Guest
Captcha